Excessive use of injectable gonadotropins for the stimulation of ovarian egg production leads to an exaggerated response known as ovarian hyperstimulation syndrome (OHSS). Oral medications for the same rarely cause this syndrome. These injectable gonadotropins are used mainly by women under fertility treatment. Swelling of the abdomen is a significant feature due to the excess fluids. Estradiol levels are high, and a large number of follicles grow. Symptoms include bloating, nausea, weight gain, vomiting, shortness of breath, etc. Immediate medical attention is advised.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, I am a 32 year old female, and I weigh 57 kg. I am work in a bank, which keeps me out of home from 9 AM to 7 PM. I was diagnosed with PCOS, and I have a 1.5 mm intramural fibroid on the posterior wall of the uterus since two years. I am taking Glyciphage SR 500 since then, and it has kep... Read Full »
Answer: Hi, Welcome to icliniq.com. It is not necessary to go for IVF (in vitro fertilization). IVF has more success rate than IUI (intrauterine insemination) during infertility. I suggest trying IUI few more times, but chances of success are less. So, you have to take the decision. Nowadays with advance... Read Full »
Query: Hi doctor, I am a 20 year old married female. I have PCOS and my husband has azoospermia. I would like to go for IVF. I have heard about OHSS in PCOS patients. Please suggest what to do. Read Full »
Answer: Hi, Welcome to icliniq.com. Firstly, I am sorry to learn about your situation. I would advise you to keep your head up and not be sad. Everything will be fine in the end. Coming to OHSS (ovarian hyperstimulation syndrome), yes, it is true. PCOS - polycystic ovarian syndrome patients have a higher... Read Full »
Query: Hi doctor, I have PCOS and planning for pregnancy. Last month I had HSG. My doctor told that my tubes are clear. My LMP was 25 days back. This month I had Persinal injection on my 3rd, 5th and 7th day. On 9th day my follicle was at the size of 19 mm. My doctor gave an injection called Lupride on my ... Read Full »
Answer: Hello, Welcome to icliniq.com. You are having PCOS (polycystic ovary syndrome) which signifies that you have some problem in ovulation and subsequent fertilization of egg. As your tubes are open, you need some assistance for ovulation and to develop a good quality embryo. I suppose that you are goin... Read Full »